View Single Post
Old 10-24-2007, 07:53 PM   #2
luvbnclean luvbnclean is offline
Junior Member
(female)
 
Join Date: Oct 2007
Location: USA
Posts: 15
luvbnclean HB User
Re: Xanax addiction...Please help me

Hi Butterfly,
First of all, just calm down, take a deep breath, and relax for a minute. You are not alone. I cannot help much with the xanax problem, percocets were my drug of choice. But I can answer at least one of your questions. Yes, you could have severe seizures and actually die if you have been used to taking a high dose everyday and just quit cold turkey. When you quit pain pills cold turkey, the withdrawals are horrible and you may feel like you could die, but with benzo's, you actually can.

So PLEASE do not try to quit them cold turkey. You will have to do a taper. I don't know how to tell you to do that. I'm sure someone else on this board can tell you, but most importantly, you need to go to a dr, either the one that prescribes these to you, or an addiction specialist. I know that you are embarassed to tell the doc that prescribes them to you, but I can guarantee you that he/she will have the utmost respect for you for admitting that you have a problem and they will know exactly what to do to safely taper you off of the xanax. Please make the appointment, do not wait another day. It was hard for me to tell my doctor that I was addicted, but like I said, he respected me for being mature enough to admit it and to want help. And almost 99% of the time, the dr's already know you are addicted to them. It's not a big surprise to them!

I wish I could be of more help. But just please don't try to quit cold turkey, please make an appt as soon as possible, and please remember that you are not alone.

Luv